Indiana, 2004

Hail in Indiana, April 30, 2004

April 30, 2004 · NWS LMK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 30, 1:15 AM EST, 18 hours 15 minutes earlier.

Area forecast discussion, Apr 30, 1:15 AM EST, 18 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
215 AM EDT FRI APR 30 2004

A BROAD AREA OF SHOWERS AND ISOLATED THUNDERSTORMS NOW ENTERING WEST
CENTRAL KENTUCKY AND SOUTHWEST INDIANA...GENERALLY WEST OF
INTERSTATE 65. PRECIPITATION HAS DEVELOPED AHEAD OF AN UPPER LEVEL
DISTURBANCE CURRENTLY OVER EXTREME WESTERN TENNESSEE. SHOWERS WILL
OVERSPREAD WHOLE CWA LATER THIS MORNING AS THIS VORTICITY MAX MOVES
ACROSS SOUTH CENTRAL KENTUCKY AROUND NOON. LOW LEVEL JET OF 35 KNOTS
AT 2000 FEET WILL HELP SUSTAIN PRECIP THROUGH THE EARLY MORNING
HOURS. ELEVATED LIS AROUND 0 TO -1 INDICATED WEAK INSTABILITY AND
ISOLATED LIGHTNING STRIKES ACROSS SOUTHWEST KENTUCKY CONFIRM THIS.
WILL MENTION CAT POPS THIS MORNING...WITH ISOLATED THUNDER.

RAIN WILL MOVE EAST OF AREA THIS AFTERNOON. FORECAST SOUNDINGS DO
INDICATE INCREASING INSTABILITY ACROSS WESTERN KENTUCKY THIS
AFTERNOON AS MOIST AIRMASS WILL BE FIRMLY IN PLACE. ALTHOUGH DO NOT
SEE ANY UPSTREAM DISTURBANCE ARRIVING THIS AFTERNOON OR EARLY
EVENING...ISOLATED THUNDERSTORMS MAY FORM LATER THIS AFTERNOON AND
EVENING.

BY EARLY SATURDAY...UPPER LEVEL CLOSED LOW WILL EJECT INTO THE
SOUTHERN PLAINS AND INTERACT WITH SOUTHEAST MOVING DISTURBANCE IN
THE NORTHERN JETSTREAM. BROAD TROUGH OF LOW PRESSURE WILL EXTEND
FROM SOUTHERN MICHIGAN TO OKLAHOMA...CONCURRENT WITH FRONTAL
BOUNDARY. MODELS ARE HAVING DIFFICULTY RESOLVING FUTURE TRACK OF
CLOSED LOW...BUT EXPECT RAIN CHANCES WILL INCREASE SATURDAY
AFTERNOON ACROSS LOWER OHIO VALLEY AHEAD OF SLOWLY MOVING COLD
FRONT. SHALLOW NATURE OF FRONT...SOUTHWEST FLOW IN THE MID
LEVELS...AND LIFT ASSOCIATED WITH RIGHT ENTRANCE REGION OF UPPER AIR
JET WILL ALLOW RAIN TO CONTINUE WELL INTO SATURDAY NIGHT BEHIND THE
COLD FRONT...WHICH IS EXPECTED TO CROSS OHIO RIVER LATE SATURDAY
AFTERNOON.

SURFACE LOW WILL MOVE ACROSS EASTERN KENTUCKY EARLY SUNDAY AND RAIN
WILL END DURING THE MORNING. NORTHERLY WINDS AND ARRIVAL OF 500MB
TROUGH AXIS SUNDAY WILL BRING SUBSTANTIALLY COOLER TEMPERATURES
SUNDAY. A DISTURBANCE ROTATING AROUND THE BASE OF TROUGH WILL BRING
A CHANCE OF A COOL RAIN LATE SUNDAY NIGHT AND MONDAY MORNING.

HIGH PRESSURE FORECASTED TO BUILD OVER THE REGION LATE MONDAY.
EASTERN TROUGH WILL MOVE OFF THE ATLANTIC COAST TUESDAY AND RISING
HEIGHTS ACROSS THE OHIO VALLEY WILL BRING PARTLY CLOUDY SKIES AND A
WARMING TREND FOR THE FIRST PART OF THE WORKWEEK.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

&&

JSD
Hazardous weather outlook, Apr 30, 6:07 PM EST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
707 PM EDT FRI APR 30 2004

INZ076-077-083-084-089>091-KYZ023>030-053-061>063-070>076-011100-
ALLEN KY-BARREN KY-BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CRAWFORD IN-
DUBOIS IN-EDMONSON KY-FLOYD IN-GRAYSON KY-HANCOCK KY-HARDIN KY-
HARRISON IN-HART KY-JEFFERSON KY-LARUE KY-LOGAN KY-MEADE KY-
METCALF KY-MONROE KY-OHIO KY-ORANGE IN-PERRY IN-SIMPSON KY-WARREN KY-
WASHINGTON IN-
INCLUDING THE CITIES OF...LOUISVILLE...BOWLING GREEN...
RUSSELLVILLE...HARDINSBURG...GLASGOW...FRANKLIN...ELIZABETHTOWN...
NEW ALBANY...JASPER AND CORYDON
707 PM EDT FRI APR 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PORTIONS OF SOUTH
CENTRAL INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT OR 900 PM
CDT...

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA THIS
EVENING.  SOME OF THESE THUNDERSTORMS MAY REACH SEVERE LIMITS WITH
DAMAGING WINDS AND LARGE HAIL AS THE MAIN SEVERE WEATHER THREATS.
THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXISTS ACROSS MUCH OF THE OUTLOOK AREA THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY.

A COLD FRONT IS FORECAST TO MOVE ACROSS THE LOWER OHIO VALLEY
SATURDAY AFTERNOON AND EVENING...WHILE WEAK LOW PRESSURE RIDE UP AND
ALONG THE FRONT. SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE
EXPECTED...UNTIL THE FRONT PASSES BY. A FEW OF THE STORMS MAY
CONTAIN DAMAGING WINDS...ALONG WITH HEAVY RAIN AND LIGHTNING. THE
STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE
THUNDERSTORMS EXISTS FOR SATURDAY AND SATURDAY EVENING FOR OUR
OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING AND ON SATURDAY.

INZ078-079-092-KYZ031>043-045>049-054>057-064>067-077-078-081-082-
011100-
ADAIR KY-ANDERSON KY-BOURBON KY-BOYLE KY-CASEY KY-CLARK KY-CLARK IN-
CLINTON KY-CUMBERLAND KY-FAYETTE KY-FRANKLIN KY-GARRARD KY-GREEN KY-
HARRISON KY-HENRY KY-JEFFERSON IN-JESSAMINE KY-LINCOLN KY-MADISON KY-
MARION KY-MERCER KY-NELSON KY-NICHOLAS KY-OLDHAM KY-RUSSELL KY-
SCOTT KY-SCOTT IN-SHELBY KY-SPENCER KY-TAYLOR KY-TRIMBLE KY-
WASHINGTON KY-WOODFORD KY-
INCLUDING THE CITIES OF...LEXINGTON...WINCHESTER...VERSAILLES...
STANFORD...SHELBYVILLE...RICHMOND...HARRODSBURG...FRANKFORT...
DANVILLE...CYNTHIANA...COLUMBIA AND BARDSTOWN
707 PM EDT FRI APR 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA AND EAST
CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND PERHAPS A THUNDERSTORM WILL BE POSSIBLE ACROSS
THE AREA THIS EVENING.  AT THIS TIME...THE THREAT OF SEVERE WEATHER
IS LOW ACROSS THE OUTLOOK AREA THIS EVENING.  HOWEVER...ANY
THUNDERSTORMS THAT DO OCCUR WILL LIKELY CONTAIN DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY.

A COLD FRONT IS FORECAST TO MOVE ACROSS THE LOWER OHIO VALLEY
SATURDAY AFTERNOON AND EVENING...WHILE WEAK LOW PRESSURE RIDE UP AND
ALONG THE FRONT. SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE
EXPECTED...UNTIL THE FRONT PASSES BY. A FEW OF THE STORMS MAY
CONTAIN DAMAGING WINDS...ALONG WITH HEAVY RAIN AND LIGHTNING. THE
STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE
THUNDERSTORMS EXISTS FOR SATURDAY AND SATURDAY EVENING FOR OUR
OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON SATURDAY.

JARVIS

In the hours before

Special weather statement, Apr 30, 6:55 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
755 PM EDT FRI APR 30 2004

INZ076-077-083-084-089>091-KYZ023>025-028>030-053-010200-
BRECKINRIDGE KY-BULLITT KY-CRAWFORD IN-DUBOIS IN-FLOYD IN-HANCOCK KY-
HARDIN KY-HARRISON IN-JEFFERSON KY-LARUE KY-MEADE KY-ORANGE IN-
PERRY IN-WASHINGTON IN-
INCLUDING THE CITIES OF...LOUISVILLE...HARDINSBURG...ELIZABETHTOWN...
NEW ALBANY...JASPER AND CORYDON
755 PM EDT FRI APR 30 2004

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT OR 900 PM
CDT...

A LINE OF STRONG THUNDERSTORMS ACROSS WEST CENTRAL KENTUCKY WILL MOVE
INTO THE AREA OVER THE NEXT FEW HOURS.  LOCATIONS SUCH AS
JASPER...TELL CITY AND PELLVILLE WILL SEE THIS LINE MOVE INTO THE
AREA BY 730 PM CDT.  THE LINE SHOULD REACH AREAS SUCH AS
BRANDENBURG...RINEYVILLE...RADCLIFF AND THE LOUISVILLE METRO AREAS BY
930 PM EDT.  WITH THIS LINE OF STORMS...EXPECT BRIEF HEAVY
RAINS...WIND GUSTS TO 45 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING
AND SOME HAIL.

KYZ026-027-061>063-070>076-010200-
ALLEN KY-BARREN KY-BUTLER KY-EDMONSON KY-GRAYSON KY-HART KY-LOGAN KY-
METCALF KY-MONROE KY-OHIO KY-SIMPSON KY-WARREN KY-
INCLUDING THE CITIES OF...BOWLING GREEN...RUSSELLVILLE...
GLASGOW AND FRANKLIN
755 PM EDT FRI APR 30 2004

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT OR 900 PM
CDT...

A LINE OF STRONG THUNDERSTORMS ACROSS WEST CENTRAL KENTUCKY WILL MOVE
INTO THE AREA THIS EVENING.  LOCATIONS SUCH AS BEAVER
DAM...MORGANTOWN...RUSSELLVILLE AND BOWLING GREEN WILL SEE THIS LINE
MOVE INTO THE AREA BY 800 PM CDT.  THE LINE MAY REACH THE
LEITCHFIELD...MUNFORDVILLE...AND GLASGOW AREAS BY 830 PM CDT.  WITH
THIS LINE OF STORMS...EXPECT BRIEF HEAVY RAINS...WIND GUSTS TO 45
MPH...DANGEROUS CLOUD TO GROUND LIGHTNING AND SOME HAIL.

JARVIS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Perry

When
April 30, 7:30 PM EST
Where
Perry County, Bristow
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.133, -86.717

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387544.